Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 25, 2009, 2:58 PM MST. It took effect at Mar 26, 2009, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 2:58 PM MST (21:58 UTC)
- In effect from
- Mar 26, 2009, 11:00 AM MST
- Expired
- Mar 26, 2009, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 252158 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 258 PM MST WED MAR 25 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR SOUTHEAST PINAL COUNTY...TOHONO OODHAM NATION...GRAHAM COUNTY SOUTH OF GILA RIVER...SANTA CRUZ COUNTY...COCHISE COUNTY...AND EASTERN PIMA COUNTY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... ...FIRE WEATHER WATCH IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR NORTHERN GREENLEE COUNTY AND GRAHAM COUNTY NORTH OF GILA RIVER FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION TONIGHT AND THEN MOVE INTO THE FOUR CORNERS REGION ON THURSDAY...BRINGING STRONG AND GUSTY WINDS ACROSS MOST OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING ACROSS MUCH OF SOUTHEAST ARIZONA. AZZ147-148-261400- /O.UPG.KTWC.FW.A.0003.090326T1800Z-090327T0200Z/ /O.NEW.KTWC.FW.W.0004.090326T1800Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 258 PM MST WED MAR 25 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION ON THURSDAY...BRINGING STRONG AND GUSTY WINDS. SUSTAINED 20 FOOT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO BETWEEN 40 AND 50 MPH ARE EXPECTED...ALONG WITH RELATIVE HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO MIDDLE TEENS THURSDAY AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF FIRE WEATHER ZONE 148 AND THE EASTERN TWO-THIRDS OF FIRE WEATHER ZONE 147 (ALL EXCEPT FAR WESTERN PIMA COUNTY). PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ146-261400- /O.NEW.KTWC.FW.A.0004.090326T1800Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 258 PM MST WED MAR 25 2009 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION ON THURSDAY...BRINGING STRONG AND GUSTY WINDS. SUSTAINED 20 FOOT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH ARE EXPECTED. HOWEVER...AT THIS TIME RELATIVE HUMIDITY VALUES ARE ONLY EXPECTED TO BOTTOM OUT BETWEEN 18 TO 24 PCT DURING THURSDAY AFTERNOON. IF THE COLDER AIR AND MOISTURE ASSOCIATED WITH THIS SYSTEM WERE TO MOVE IN A LITTLE SLOWER...RELATIVE HUMIDITY VALUES MAY FALL LOWER. BECAUSE OF THIS UNCERTAINTY IN RELATIVE HUMIDITY VALUES DURING THE DAY THURSDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
4 follow-up statements
000 WWUS85 KTWC 260850 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 150 AM MST THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST TO 7 PM MST TODAY FOR SOUTHEAST PINAL COUNTY...TOHONO OODHAM NATION...GRAHAM COUNTY SOUTH OF GILA RIVER...SANTA CRUZ COUNTY...COCHISE COUNTY...EASTERN PIMA COUNTY AND NORTHERN GREENLEE COUNTY AND GRAHAM COUNTY NORTH OF GILA RIVER FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION TODAY...BRINGING STRONG AND GUSTY WINDS ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE MORNING THROUGH EARLY EVENING ACROSS MUCH OF SOUTHEAST ARIZONA. AZZ146-262200- /O.UPG.KTWC.FW.A.0004.090326T1800Z-090327T0200Z/ /O.EXA.KTWC.FW.W.0004.090326T1800Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 150 AM MST THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION TODAY...BRINGING STRONG AND GUSTY WINDS. SUSTAINED 20 FOOT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH ARE EXPECTED. RH VALUES IN ZONE 146 WILL BE MARGINAL BOTTOMING OUT FROM 12 TO 22 PCT DURING AFTERNOON...BUT GIVEN THE EXTENT OF THE STRONG WINDS AND HIGH FIRE DANGER LEVELS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ147-148-262200- /O.CON.KTWC.FW.W.0004.090326T1800Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 150 AM MST THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION TODAY...BRINGING STRONG AND GUSTY WINDS. SUSTAINED 20 FOOT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH ARE EXPECTED...ALONG WITH RELATIVE HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO MIDDLE TEENS THURSDAY AFTERNOON. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR ALL OF FIRE WEATHER ZONE 148 AND THE EASTERN TWO-THIRDS OF FIRE WEATHER ZONE 147 (ALL EXCEPT FAR WESTERN PIMA COUNTY). THIS IS A CRITICAL FIRE WEATHER SITUATION WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ESPECIALLY OVER COCHISE AND SOUTHERN GRAHAM COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
000 WWUS85 KTWC 262148 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR SOUTHEAST PINAL COUNTY...TOHONO OODHAM NATION...GRAHAM COUNTY... SANTA CRUZ COUNTY...COCHISE COUNTY...EASTERN PIMA COUNTY AND NORTHERN GREENLEE COUNTY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... .A STRONG LOW PRESSURE SYSTEM OVER EAST CENTRAL UTAH WILL MOVE INTO THE FOUR CORNERS REGION EARLY THIS EVENING...BRINGING STRONG AND GUSTY WINDS ACROSS MOST OF SOUTHEAST ARIZONA THROUGH THE EARLY EVENING HOURS. THE COMBINATION OF THESE STRONG AND GUSTY WINDS... LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING HOURS ACROSS MUCH OF SOUTHEAST ARIZONA WITH EXTREMELY CRITICAL CONDITIONS OVER COCHISE COUNTY WHERE THE WINDS ARE EXPECTED TO BE THE STRONGEST AND RELATIVE HUMIDITIES THE LOWEST. AZZ146>148-270200- /O.CON.KTWC.FW.W.0004.000000T0000Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 248 PM MST THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING TOWARDS THE FOUR CORNERS REGION WILL RESULT IN STRONG AND GUSTY WINDS THIS EVENING. SUSTAINED 20 FOOT WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH ARE EXPECTED...ALONG WITH RELATIVE HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO MIDDLE TEENS. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR ALL OF FIRE WEATHER ZONE 148...FIRE WEATHER ZONE 146...AND THE EASTERN TWO-THIRDS OF FIRE WEATHER ZONE 147 (EVERYWHERE EXCEPT FAR WESTERN PIMA COUNTY). PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
000 WWUS85 KTWC 270158 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 658 PM MST THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR SOUTHEAST PINAL COUNTY...TOHONO OODHAM NATION...GRAHAM COUNTY... SANTA CRUZ COUNTY...COCHISE COUNTY...EASTERN PIMA COUNTY AND NORTHERN GREENLEE COUNTY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... .A STRONG LOW PRESSURE SYSTEM OVER EAST CENTRAL UTAH WILL MOVE INTO THE FOUR CORNERS REGION EARLY THIS EVENING...BRINGING STRONG AND GUSTY WINDS ACROSS MOST OF SOUTHEAST ARIZONA THROUGH THE EARLY EVENING HOURS. THE COMBINATION OF THESE STRONG AND GUSTY WINDS... LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING HOURS ACROSS MUCH OF SOUTHEAST ARIZONA WITH EXTREMELY CRITICAL CONDITIONS OVER COCHISE COUNTY WHERE THE WINDS ARE EXPECTED TO BE THE STRONGEST AND RELATIVE HUMIDITIES THE LOWEST. AZZ146-147-270300- /O.EXP.KTWC.FW.W.0004.000000T0000Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 658 PM MST THU MAR 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. RELATIVE HUMIDITY VALUES HAVE STARTED TO INCREASE AS TEMPERATURES FALL AND SOME MOISTURE MOVES IN AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE AREA. ALTHOUGH A FEW LOCALIZED SPOTS WILL STILL SEE RED FLAG CONDITIONS IN THE NEXT HOUR...RELATIVE HUMIDITY VALUES AREAWIDE WILL BE ABOVE THE 15 PERCENT CRITICAL THRESHOLD BETWEEN 7 PM AND 8 PM. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ AZZ148-270400- /O.EXT.KTWC.FW.W.0004.000000T0000Z-090327T0400Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 658 PM MST THU MAR 26 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES REMAIN LOW THIS EVENING ACROSS THE SOUTHERN PORTIONS OF FIRE WEATHER ZONE 148...WHICH INCLUDES SANTA CRUZ AND COCHISE COUNTIES. AS A COLD FRONT CONTINUES TO PUSH SOUTH CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR ANOTHER COUPLE OF HOURS BEFORE SOME MOISTURE MOVES IN AND BRINGS THE RELATIVE HUMIDITY VALUES ABOVE THE 15 PERCENT CRITICAL THRESHOLD. THUS THE RED FLAG WARNING FOR THESE TWO COUNTIES HAS BEEN EXTENDED UNTIL 9 PM. RELATIVE HUMIDITY VALUES ACROSS THE NORTHERN PORTIONS OF FIRE WEATHER ZONE 148 CONTINUE TO RISE TOWARD THE CRITICAL THRESHOLD OF 15 PERCENT. A FEW LOCALIZED SPOTS WILL STILL SEE RED FLAG CONDITIONS IN THE NEXT HOUR...WITH RELATIVE HUMIDITY VALUES IN THIS AREA WILL BE ABOVE THE 15 PERCENT CRITICAL THRESHOLD BETWEEN 7 PM AND 8 PM. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM FOR TUCSON/MARANA/GREEN VALLEY AREA AND GRAHAM COUNTY SOUTH OF THE GILA RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
000 WWUS85 KTWC 270405 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 905 PM MST THU MAR 26 2009 AZZ148-270515- /O.EXP.KTWC.FW.W.0004.000000T0000Z-090327T0400Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 905 PM MST THU MAR 26 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 25, 1:55 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 25, 1:55 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST WED MAR 25 2009
.SYNOPSIS...DRY NORTHWESTERLY FLOW WILL RESULT IN MOSTLY CLEAR SKIES
TONIGHT. ON THURSDAY...A STRONG LOW PRESSURE SYSTEM MOVING ACROSS
THE FOUR CORNERS REGION WILL BRING VERY WINDY CONDITIONS AND AREAS
OF BLOWING DUST TO SOUTHEAST ARIZONA. THERE WILL ALSO BE A CHANCE OF
SHOWERS LATE THURSDAY ACROSS THE WHITE MOUNTAINS. COOLER FRIDAY
FOLLOWED BY A WARMING TREND THIS WEEKEND.
&&
.DISCUSSION...NWLY FLOW ALOFT WILL PROVIDE MOSTLY CLEAR SKIES THIS
EVENING...THEN SOME INCREASE IN CLOUDS PARTICULARLY NE OF TUCSON
TOWARD DAYBREAK THUR. 25/12Z GFS/ECMWF CONTINUED TO DEPICT A STRONG
LOW PRESSURE SYSTEM TO MOVE SEWD ACROSS THE FOUR CORNERS REGION
THUR...THEN ACROSS THE TX PANHANDLE FRI. APPEARS ANY MOISTURE OF
SIGNIFICANCE WILL BE CONFINED TO THE WHITE MOUNTAINS WHERE A CHANCE
OF SHOWERS EXISTS THUR AFTERNOON AND THUR NIGHT.
HOWEVER...THE MAIN IMPACT WILL BE WINDY TO VERY WINDY CONDITIONS
AREAWIDE THUR AFTERNOON AND EARLY THUR EVENING. GFS/NAM SOLUTIONS
DEPICTED 40-50 KT 700 MB WINDS THUR AFTERNOON/THUR EVENING...WHICH
SHOULD TRANSLATE TO SUSTAINED SURFACE SPEEDS OF 20-35 MPH AND GUSTS
OF 35-50 MPH. BLOWING DUST SHOULD ALSO OCCUR PARTICULARLY IN AREAS
PRONE TO WLY AND PERHAPS NWLY SURFACE COMPONENT...AND GIVEN THE
EXPECTED DRY ENVIRONMENT ACROSS MUCH OF THIS FORECAST AREA.
THUS...HAVE ISSUED WIND ADVISORY FOR PUBLIC ZONES 019-030-035 GIVEN
RECEIPT OF 25/12Z GFS/NAM GUIDANCE WIND SPEEDS THAT TRENDED HIGHER
VERSUS PREVIOUS SOLUTIONS. MIDNIGHT SHIFT MAY EVENTUALLY OPT TO
EXPAND THIS AREA WWD TO INCLUDE THE TUCSON METRO AREA...BUT FOR NOW
CONFIDENCE IS NOT SUFFICIENTLY HIGH ENOUGH TO JUSTIFY THE INCLUSION
OF PUBLIC ZONES 029-033-034. NLY FLOW FRI FOLLOWED BY DRY NWLY FLOW
THIS WEEKEND.
25/12Z GFS/ECMWF WERE FAIRLY SIMILAR WITH REGARD TO THE NEXT
SHORTWAVE TROUGH/UPPER LOW SYSTEM TO MOVE ACROSS THE CENTRAL ROCKIES
SUN NIGHT...THEN ACROSS THE CENTRAL CONUS PLAINS MON. PERHAPS SOME
BREEZES PARTICULARLY ERN SECTIONS SUN AFTERNOON AND AGAIN MON THOUGH
REMAINING PRECIP-FREE. THEREAFTER...LARGE DIFFERENCES EXISTED
BETWEEN THE 25/12Z GFS DEPICTION OF CLOSED LOW OVER AZ...AND 25/12Z
ECMWF DEPICTION OF NWLY FLOW OVER THE SWRN CONUS. APPEARS PRECIP-
FREE CONDITIONS TO CONTINUE DURING THE MIDDLE OF NEXT WEEK ALTHOUGH
DID REFLECT SINGLE-DIGIT POPS VICINITY WHITE MOUNTAINS NEXT WED.
SLIGHTLY ABOVE NORMAL DAYTIME TEMPS THUR FOLLOWED BY ABOUT 10 DEGS
OR SO OF COOLING FRI. WARMER BOTH SAT AND SUN THEN NO SIGNIFICANT
DAYTIME TEMP CHANGES MON-TUE.
&&
.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE
REGION TONIGHT AND THEN MOVE INTO THE FOUR CORNERS REGION THURSDAY.
MOISTURE WITH THIS SYSTEM WILL BE LIMITED WITH A CHANCE OF SHOWERS
CONFINED MAINLY TO THE WHITE MOUNTAINS. HOWEVER...STRONG AND GUSTY
WINDS ARE EXPECTED TO OCCUR ACROSS MOST OF SOUTHEAST ARIZONA. THE
COMBINATION OF THE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES
AND A HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING ACROSS MUCH OF SOUTHEAST ARIZONA. SUSTAINED 20 FOOT WEST TO
NORTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO BETWEEN 40 AND 50 MPH
ARE EXPECTED AREAWIDE...EXCEPT ACROSS FAR WESTERN PIMA COUNTY WHERE
WINDS WILL BE A LITTLE LESS...IN THE 15 TO 20 MPH SUSTAINED RANGE
WITH GUSTS TO AROUND 30 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES
ARE EXPECTED TO BOTTOM OUT THURSDAY AFTERNOON IN THE UPPER SINGLE
DIGITS TO MIDDLE TEENS EVERYWHERE EXCEPT IN FIRE WEATHER ZONE 146
(NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTY) WHERE VALUES ARE
EXPECTED TO BOTTOM OUT BETWEEN 18 TO 24 PCT. THEREFORE...A RED FLAG
WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR ALL OF
FIRE WEATHER ZONE 148 AND THE EASTERN TWO-THIRDS OF FIRE WEATHER
ZONE 147 (EVERYWHERE EXCEPT FAR WESTERN PIMA COUNTY). A FIRE WEATHER
WATCH IS ALSO IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR FIRE
WEATHER ZONE 146.
&&
.AVIATION...MOSTLY CLEAR SKIES WILL PREVAIL THROUGH TONIGHT WITH ANY
CLOUDS OF SIGNIFICANCE ABOVE 20K FT AGL AND MAINLY OVER THE EASTERN
HALF OF THE FORECAST AREA. SUSTAINED SURFACE WINDS WILL GENERALLY BE
LESS THAN 12 KTS THROUGH TONIGHT. ON THURSDAY A STRONG LOW PRESSURE
SYSTEM WILL BRING A CHANCE OF SHRA/SHSN TO THE WHITE MOUNTAINS...
WITH MOSTLY CLEAR SKIES ACROSS THE WESTERN HALF OF THE CWA AND
PARTLY CLOUDY SKIES OVER THE EASTERN PORTION OF THE FORECAST AREA.
HOWEVER...THE MAIN FORECAST CONCERN ON THURSDAY WILL BE THE VERY
STRONG WINDS. SURFACE WINDS DURING THE LATE MORNING THROUGH EARLY
EVENING HOURS ON THURSDAY (18Z-02Z PERIOD) WILL BE WLY/NWLY AT 20-30
KTS AND GUSTS OF 30-45 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY
AZZ019-030-035.
RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY
FIRE ZONE 148 AND FIRE ZONE 147 EXCEPT FAR WESTERN PIMA
COUNTY.
FIRE WEATHER WATCH IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY
FIRE ZONE 146.
DISCUSSION...BF
FIRE WEATHER/AVIATION...GZ
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 25, 2:20 PM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST WED MAR 25 2009 AZZ030-035-261400- UPPER GILA RIVER VALLEY-COCHISE COUNTY- 220 PM MST WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY NORTHWESTERLY FLOW FOR MOSTLY CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION WILL BRING VERY WINDY CONDITIONS AND AREAS OF BLOWING DUST TO THE AREA THURSDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. THUS A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. ALSO...THE COMBINATION OF THE STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THUS... A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-261400- NORTHERN GREENLEE COUNTY- 220 PM MST WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY NORTHWESTERLY FLOW WILL PREVAIL TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION WILL BRING VERY WINDY CONDITIONS TO NORTHERN GREENLEE COUNTY THURSDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. THUS A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. ALSO...STRONG WINDS WILL EXCEED CRITICAL FIRE WEATHER THRESHOLDS THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. HOWEVER... UNCERTAINTY EXISTS THAT RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. THUS...A FIRE WEATHER WATCH WILL BE IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR THE POSSIBILITY THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE MET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032>034-261400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 220 PM MST WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY NORTHWESTERLY FLOW FOR MOSTLY CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION WILL BRING WINDY CONDITIONS AND AREAS OF BLOWING DUST TO THE AREA THURSDAY. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH ARE EXPECTED THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. THE COMBINATION OF THE STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:33 AM MST | Fire Weather Watch | TWC | 12 hr | |
| Mar 25, 12:43 PM MST | Wind Advisory | TWC | 30 hr | |
| Mar 25, 2:58 PM MST | Fire Weather Watch | TWC | 11 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.